MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/110/080
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical trach was leaking air from the pilot balloon.There was no patient injury and no reported adverse events.
 
Additional Manufacturer Narrative
Other, other text: one device and four pictures were returned for investigation.Upon visual inspection of the device, a lack of solvent was found in the joint between the valve check and the pilot balloon.The sample was inflated and submerged under water where it was found that the device was leaking.Root cause analysis was traced to not enough solvent being at the joint of the device.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
2jo kudaru, kawaharamachidori,
minneapolis, MN 55442
MDR Report Key11888609
Report Number3012307300-2021-05117
Device Sequence Number11648050
Product Code BTR
UDI-Device Identifier15019315050800
UDI-Public15019315050800
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model Number100/110/080
Device Lot Number4020953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer08/29/2021
06/14/2023
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date09/28/2021
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian